Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Water retained in hand and swollen. Taking warfarin. What could be the the reason for swollen hand?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Last night my mom said her hand was a bit swollen. Now, she just got up this morning and her right hand is retaining water/swollen and it tingles. She is 90 years old and overweight. But this just started happening. She is on Warfarin and has a pacemaker.
Posted Sun, 24 Nov 2013 in General Health
Answered by Dr. Chakravarthy Mazumdar 26 minutes later
Brief Answer: Needs evaluation Detailed Answer: Hi, If the hand is swollen most often there is water retention at the wrist. The nerves passing through the wrist. The median and ulnar nerves that pass through would be pressed that brings that tingles and numbness. The reason for water retention should be sought about. The following things should be in order: Review about injury with an Xray wrist because of osteoporosis at this age Medication review Serum electrolytes INR (International Normalized Ratio) to be checked as she is on Warfarin Adding Mecobalamin supplements favors. However the tightness has to be released by finding the cause. So a physical consult with a doctor is ideal at this time.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor